Alert archive / New Mexico / Wind Advisories in 2006
Wind Advisory 27, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at May 22, 2006, 4:03 AM MDT. It took effect at May 22, 2006, 1:00 PM MDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 22, 2006, 4:03 AM MDT (10:03 UTC)
- In effect from
- May 22, 2006, 1:00 PM MDT
- Expired
- May 22, 2006, 8:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KABQ 221003 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 403 AM MDT MON MAY 22 2006 ...STRONG AND GUSTY WINDS OVER WESTERN NEW MEXICO INTO THIS EVENING... .A STORM MOVING ACROSS SOUTHERN CALIFORNIA WILL LIFT NORTHEAST TODAY...BUT WILL COME CLOSE ENOUGH TO GENERATE SOME STRONG WINDS OVER MUCH OF WESTERN AND CENTRAL NEW MEXICO THIS AFTERNOON INTO THIS EVENING. STRONG WIND GUSTS WILL BE ENHANCED IN THE VICINITY OF THUNDERSTORMS. NMZ008-014-221815- /O.NEW.KABQ.WI.Y.0027.060522T1900Z-060523T0200Z/ WEST CENTRAL MOUNTAINS-SOUTHWEST MOUNTAINS/UPPER GILA REGION- INCLUDING THE CITIES OF...GALLUP/GRANTS...GLENWOOD 403 AM MDT MON MAY 22 2006 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING. SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS OF 50 TO 55 MPH OVER THE WESTERN MOUNTAINS BY EARLY AFTERNOON. THE STRONG WINDS WILL CONTINUE THROUGH EARLY EVENING BEFORE DIMINISHING AROUND SUNSET. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. AREAS OF BLOWING DUST WILL SUDDENLY REDUCE THE VISIBILITY TO A MILE OR LESS. $$ NMZ002>004-009-010-015-221815- /O.NEW.KABQ.WI.Y.0027.060522T2100Z-060523T0200Z/ NORTHWEST MOUNTAINS INCLUDING JEMEZ-UPPER RIO GRANDE VALLEY- SANGRE DE CRISTO MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-LOWER RIO GRANDE VALLEY- INCLUDING THE CITIES OF...CHAMA/LOS ALAMOS...ESPANOLA... RED RIVER/TAOS/SANTA FE...ALBUQUERQUE...SANDIA PARK/CEDAR CREST... SOCORRO 403 AM MDT MON MAY 22 2006 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING. SOUTHEAST WINDS WILL SHIFT TO THE SOUTH AND INCREASE TO 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH BY MID AFTERNOON OVER THE NORTHERN AND CENTRAL MOUNTAINS AS WELL AS THE RIO GRANDE VALLEY. WINDS WILL CONTINUE THROUGH EARLY EVENING BEFORE DIMINISHING AROUND SUNSET. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. $$ 40
2 follow-up statements
000 WWUS75 KABQ 221748 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1148 AM MDT MON MAY 22 2006 ...STRONG AND GUSTY WINDS OVER WESTERN NEW MEXICO INTO THIS EVENING... .A STORM MOVING ACROSS SOUTHERN CALIFORNIA WILL LIFT NORTHEAST TODAY...BUT WILL COME CLOSE ENOUGH TO GENERATE SOME STRONG WINDS OVER MUCH OF WESTERN AND CENTRAL NEW MEXICO THIS AFTERNOON INTO THIS EVENING. STRONG WIND GUSTS WILL BE ENHANCED IN THE VICINITY OF THUNDERSTORMS. NMZ008-014-230200- /O.CON.KABQ.WI.Y.0027.060522T1900Z-060523T0200Z/ WEST CENTRAL MOUNTAINS-SOUTHWEST MOUNTAINS/UPPER GILA REGION- INCLUDING THE CITIES OF...GALLUP/GRANTS...GLENWOOD 1148 AM MDT MON MAY 22 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS OF 50 TO 55 MPH OVER THE WESTERN MOUNTAINS BY EARLY AFTERNOON. THE STRONG WINDS WILL CONTINUE THROUGH EARLY EVENING BEFORE DIMINISHING AROUND SUNSET. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. AREAS OF BLOWING DUST WILL SUDDENLY REDUCE THE VISIBILITY TO A MILE OR LESS. $$ NMZ002>004-009-010-015-230200- /O.CON.KABQ.WI.Y.0027.060522T2100Z-060523T0200Z/ NORTHWEST MOUNTAINS INCLUDING JEMEZ-UPPER RIO GRANDE VALLEY- SANGRE DE CRISTO MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-LOWER RIO GRANDE VALLEY- INCLUDING THE CITIES OF...CHAMA/LOS ALAMOS...ESPANOLA... RED RIVER/TAOS/SANTA FE...ALBUQUERQUE...SANDIA PARK/CEDAR CREST... SOCORRO 1148 AM MDT MON MAY 22 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING. SOUTHEAST WINDS WILL SHIFT TO THE SOUTH AND INCREASE TO 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH BY MID AFTERNOON OVER THE NORTHERN AND CENTRAL MOUNTAINS AS WELL AS THE RIO GRANDE VALLEY. WINDS WILL CONTINUE THROUGH EARLY EVENING BEFORE DIMINISHING AROUND SUNSET. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. $$ 16
000 WWUS75 KABQ 230202 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 802 PM MDT MON MAY 22 2006 NMZ002>004-008>010-014-015-230315- /O.EXP.KABQ.WI.Y.0027.000000T0000Z-060523T0200Z/ NORTHWEST MOUNTAINS INCLUDING JEMEZ-UPPER RIO GRANDE VALLEY- SANGRE DE CRISTO MOUNTAINS-WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-SOUTHWEST MOUNTAINS/UPPER GILA REGION- LOWER RIO GRANDE VALLEY- INCLUDING THE CITIES OF...CHAMA/LOS ALAMOS...ESPANOLA... RED RIVER/TAOS/SANTA FE...GALLUP/GRANTS...ALBUQUERQUE... SANDIA PARK/CEDAR CREST...GLENWOOD...SOCORRO 802 PM MDT MON MAY 22 2006 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. A FEW LOCATIONS MAY STILL HAVE SOUTHWEST WINDS OF 25 TO 35 MPH AND GUSTS TO 45 MPH UNTIL ABOUT 830 PM...BUT WINDS WILL DIMINISH SHORTLY THEREAFTER. $$ 19
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at May 22, 3:00 AM MDT, 1 hour 3 minutes earlier.
Area forecast discussion, May 22, 3:00 AM MDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 AM MDT MON MAY 22 2006 .DISCUSSION...MAIN FOCUS ON THIS FORECAST PACKAGE WILL BE ON THE NEXT 18 HOURS OR SO WITH CONCERNS BEING WINDS...FIRE WEATHER AND EXTENT OF PRECIP. RIDGE HAS SHIFTED E AS W COAST SYSTEM IS NOW MOVING INLAND. THIS TROUGH WILL LIFT NE TODAY WITH TROUGH AXIS MOVING ACROSS NM LATE TODAY INTO TONIGHT. MEANWHILE LOW LEVEL MOISTURE HAS BACKED INTO NM FROM THE SE AND EVEN SPILLED INTO PARTS OF THE THE RIO GRANDE VALLEY. RATHER THIN DRY SLOT WORKING INTO WRN NM EARLY THIS AM. ALL THIS MAKES FOR A RATHER COMPLICATED FORECAST TODAY AND EARLY TONIGHT. EXTENT OF WINDS AND CRITICAL FIRE WEATHER CONDITIONS TO DEPEND ON AMOUNT OF CLOUD COVER AND DEVELOPMENT OF SHOWERS AND STORMS. FEELING IS WINDS WILL BE STRONG ENOUGH TO REACH ADVISORY CRITERIA OVER MUCH OF THE W AND CNTRL ZONES. WILL ISSUE A WIND ADVISORY FOR ZNS 2..3..4..8..9..10..14 AND 15. WINDS WILL SCOUR OUT SOME OF THE LOW LEVEL MOISTURE OVER THE CNTRL ZNS ONTO THE ERN HIGH PLAINS. THUS WILL HOIST A RED FLAG WARNING FOR MOST OF THE AREA...WITH THE EXCEPTIONS IN THE FAR NE AND EC PLAINS. WE MATCH UP PRETTY WELL WITH OUR NEIGHBORS. AS FOR PRECIP...WILL CARRY THE BEST CHANCES OVER THE N...AND IN PARTICULAR THE NRN MOUNTAINS. THERE COULD BE SOME STRONG STORMS OVER THE N OR FAR E...WITH THE MAIN CONCERN FOR STRONG WIND GUSTS. WINDS DIMINISH THIS EVE WHILE CONVECTION CONTINUES OVER THE N AND E THROUGH ABOUT MIDNIGHT. TUE WILL BE A DRY AND MORE TRANQUIL DAY EXCEPT IN THE NE...WHERE WINDY CONDITIONS AND LOWER DEWPOINTS POSE THE THREAT FOR CRITICAL FIRE WEATHER CONDITIONS. HAVE EXPANDED THE FIRE WEATHER WATCH TO INCLUDE ALL OF NE AND EC AREAS. RIDGE OF HIGH PRESSURE RETURNS FOR THE MIDDLE PART OF THE WEEK WITH WARM AND DRY CONDITIONS. THIS RIDGE WILL SHIFT E AT THE END OF THE WEEK AS ANOTHER STORMS DROPS INTOT HE PACIFIC NW. DRY LINE ACTION MAY COMMENCE ON FRI AND CONTINUE THROUGH THE WEEKEND OVER THE ERN PLAINS. CHJ && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 85 45 80 45 / 20 20 0 0 GALLUP.......................... 80 37 78 34 / 10 10 0 0 GRANTS.......................... 85 41 81 40 / 10 10 0 0 GLENWOOD........................ 88 48 88 47 / 10 5 0 0 CHAMA........................... 75 33 72 32 / 40 30 5 0 LOS ALAMOS...................... 79 43 79 46 / 30 10 0 0 RED RIVER....................... 73 32 67 35 / 30 30 0 0 TAOS............................ 81 39 78 38 / 30 20 0 0 SANTA FE........................ 83 44 81 46 / 20 10 0 0 SANTA FE AIRPORT................ 86 47 82 46 / 20 10 0 0 ESPANOLA........................ 87 43 84 44 / 30 20 0 0 ALBUQUERQUE HEIGHTS............. 89 56 86 56 / 10 5 0 0 ALBUQUERQUE VALLEY.............. 90 49 87 48 / 10 5 0 0 ALBUQUERQUE FOOTHILLS........... 85 51 85 52 / 20 5 0 0 ALBUQUERQUE WEST MESA........... 90 53 88 54 / 10 5 0 0 SOCORRO......................... 89 55 88 54 / 10 5 0 0 SANDIA PARK/CEDAR CREST......... 82 47 82 46 / 20 5 0 0 MORIARTY/ESTANCIA............... 84 44 83 42 / 20 10 0 0 CARRIZOZO....................... 88 54 89 51 / 20 5 0 0 RUIDOSO......................... 81 49 83 46 / 20 5 0 0 RATON........................... 83 44 81 44 / 20 30 0 0 LAS VEGAS....................... 83 48 80 46 / 30 10 0 0 ROY............................. 81 49 80 49 / 20 30 0 0 CLAYTON......................... 87 55 86 54 / 10 30 0 0 SANTA ROSA...................... 88 52 89 53 / 20 10 0 0 TUCUMCARI....................... 93 61 93 58 / 20 20 0 0 FORT SUMNER..................... 91 58 91 57 / 20 10 0 0 CLOVIS.......................... 92 60 92 55 / 10 20 0 0 PORTALES........................ 93 63 94 58 / 10 10 0 0 ROSWELL......................... 95 64 96 61 / 10 10 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR NMZ101-NMZ102-NMZ103-NMZ105-NMZ106-NMZ107-NMZ108-NMZ109. WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING FOR NMZ008-NMZ014. WIND ADVISORY FROM 3 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING FOR NMZ002-NMZ003-NMZ004-NMZ009-NMZ010-NMZ011-NMZ015. FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR NMZ103-NMZ104-NMZ108. && 40
Hazardous weather outlook, May 21, 6:00 AM MDT, 22 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT SUN MAY 21 2006 NMZ001>021-026-221200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 600 AM MDT SUN MAY 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE NOT ANTICIPATED TODAY AND TONIGHT. HOWEVER...GUSTY MICROBURST WINDS OF 40 TO 50 MPH COULD OCCUR NEAR SHOWERS AND THUNDERSTORMS. .DAYS TWO THROUGH SEVEN... DRIER AND BREEZY TO WINDY WEATHER MAY INTENSIFY MONDAY AFTERNOON TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS OVER PORTIONS OF WESTERN AND CENTRAL NEW MEXICO...WHERE A FIRE WEATHER WATCH IS IN EFFECT. ISOLATED STRONG TO SEVERE THUNDERSTORMS WITH DAMAGING WIND GUSTS ARE POSSIBLE OVER FAR NORTHWEST NEW MEXICO MONDAY AFTERNOON AND EVENING. REMEMBER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 99
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 7:19 AM MDT | Red Flag Warning | ABQ | Bernalillo, Catron, Cibola, McKinley, Rio Arriba, Sandoval and 3 more | 14 hr |
| May 22, 5:17 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 58 min |
Nearby
Wind Advisories in New Mexico, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.